Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 12, 2018, 8:45 PM CDT for Presidio County, Texas. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 13, 2018, 8:12 PM CDT
- In force
- 23 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
884
WGUS44 KMAF 130145
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
845 PM CDT Sun Aug 12 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Runoff from recent rainfall has caused levels on the Rio Grande at
Presidio 6WNW to go into flood stage. They will quickly rise this
evening to 9 to 10 foot and then slowly drop off tomorrow morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued either tonight or tomorrow morning.
&&
TXC377-131744-
/O.NEW.KMAF.FL.W.0011.180813T0145Z-180814T0112Z/
/PIOT2.1.ER.180812T2349Z.180813T0200Z.180813T1312Z.NO/
845 PM CDT Sun Aug 12 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Monday evening, or until the warning is cancelled.
* At 8PM Sunday the stage was 9.4 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.5 feet (2.9
meters) by tonight. The river will fall below flood stage tomorrow
morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.5 feet (2.9 meters) on
Jul 21 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.4 Sun 8 PM 7.5 6.9 6.6 6.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.8 Sun 8 PM 2.3 2.1 2.0 2.0
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$1 follow-up statement
918
WGUS84 KMAF 131447
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
947 AM CDT Mon Aug 13 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.River levels along the Rio Grande have fallen below flood stage and are
expected to continue to recede as rain moves out of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No follow up statements are needed at this time.
&&
TXC377-131517-
/O.CAN.KMAF.FL.W.0011.000000T0000Z-180814T0112Z/
/PIOT2.1.ER.180812T2349Z.180813T0045Z.180813T1019Z.NO/
947 AM CDT Mon Aug 13 2018
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 9AM Monday the stage was 8.9 feet (2.7 meters).
* Fell below flood stage at 5:19 AM Monday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.2 feet (2.5 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 8.9 Mon 9 AM 8.8 8.7 8.5 8.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Mon 9 AM 2.7 2.7 2.6 2.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-131517-
/O.CAN.KMAF.FL.W.0010.000000T0000Z-180814T0903Z/
/BOQT2.2.ER.180812T1315Z.180812T1545Z.180812T2017Z.NO/
947 AM CDT Mon Aug 13 2018
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 9AM Monday the stage was 7.0 feet (2.1 meters).
* Fell below flood stage at 15:17 PM Sunday.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to 4.2 feet (1.3 meters)
by tomorrow morning.
This crest compares to a previous crest of 10.8 feet (3.3 meters) on
Apr 15 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 7.0 Mon 9 AM 5.6 7.8 6.4 4.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 2.1 Mon 9 AM 1.7 2.4 2.0 1.3
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:49 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 12, 6:49 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 649 PM CDT Sun Aug 12 2018 .DISCUSSION... && .AVIATION... Will still have some showers/storms near HOB... INK... and PEQ until 02z... after that will have to just watch for possible redevelopment. Will be VFR at all sites through the evening and much of the night... may see MVFR cigs and vsbys at MAF and FST develop before sunrise. && .PREV DISCUSSION... /issued 228 PM CDT Sun Aug 12 2018/ DISCUSSION... Radar is showing a broad area of light to moderate rain has moved just east of the CWA, and more widely scattered, cellular showers are beginning to develop. There is not much lightning associated with the rain so the main threat will be a very isolated flash flood threat, especially within city limits. The upper low causing the rain should start lifting north tonight leaving a trough axis running along the TX/NM line south to the Big Bend tomorrow. This will focus convection to our eastern counties with decreasing rain chances farther west. An upper high over the western U.S. will expand east into the Southern Plains early this week ending rain chances briefly and sending temperatures back up to near normal. The high will be broken down by a low pressure system moving across the northern tier of states on Friday. An associated trough digging into West Texas will bring another chance for rain late Friday and continuing into next weekend. There will be some cooling with this system, but only a few degrees. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 71 93 / 60 50 20 20 Carlsbad 65 90 67 97 / 20 10 10 10 Dryden 71 87 72 95 / 60 60 30 30 Fort Stockton 67 86 68 94 / 60 40 20 20 Guadalupe Pass 60 83 65 91 / 20 10 10 10 Hobbs 63 87 66 91 / 40 10 10 10 Marfa 60 81 59 87 / 50 40 30 20 Midland Intl Airport 68 87 70 92 / 50 40 10 10 Odessa 68 86 69 92 / 50 40 10 10 Wink 68 90 70 97 / 40 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 12, 2:00 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 PM CDT Sun Aug 12 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 200 PM CDT Sun Aug 12 2018 /100 PM MDT Sun Aug 12 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight The chance for scattered showers and thunderstorms will continue today and tonight. Any storms that do develop will be accompanied by occasional lightning, gusty winds, and heavy rainfall resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered showers and thunderstorms will continue through Tuesday night, mainly across the lower Trans Pecos and Big Bend areas. Any storms that do develop will be accompanied by occasional lightning, gusty winds, and heavy rainfall resulting in localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:00 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Aug 13, 7:16 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Aug 13, 10:14 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Aug 13, 2:35 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Aug 13, 4:25 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.